Alert archive / Nevada / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Elko, NV
NWS Elko, NV issued this flash flood watch at Jul 12, 2012, 1:20 PM PDT for Nye County, White Pine County, Nevada. It took effect at Jul 13, 2012, 11:00 AM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2012, 1:20 PM PDT (20:20 UTC)
- In effect from
- Jul 13, 2012, 11:00 AM PDT
- Expired
- Jul 14, 2012, 6:44 PM PDT
- In force
- 32 hr
- Issued by
- NWS Elko, NV
- Flood severity
- None
Counties Nye County, NV, White Pine County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3828 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WGUS65 KLKN 122020 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 120 PM PDT THU JUL 12 2012 ...MONSOON RAINS HEADING TO CENTRAL NEVADA FRIDAY AND SATURDAY... .A STRONG SURGE OF MONSOON MOISTURE WILL BRING A RAPID INCREASE IN HUMIDITY TO CENTRAL NEVADA TONIGHT THROUGH SATURDAY. DISTURBANCES IN THIS MONSOON FLOW ARE EXPECTED TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST NYE AND WHITE PINE COUNTIES FRIDAY AND SATURDAY. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE. NVZ035-041-131200- /O.NEW.KLKN.FF.A.0001.120713T1800Z-120714T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER... CURRANT SUMMIT 120 PM PDT THU JUL 12 2012 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA... NORTHEASTERN NYE COUNTY. * FROM FRIDAY MORNING THROUGH SATURDAY MORNING. * A STRONG SURGE OF MONSOON MOISTURE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORMS THAT FORM WILL INTERACT WITH A VERY MOIST ATMOSPHERE TO PRODUCE LOCALLY EXCESSIVE AMOUNTS OF RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * LOCALLY HEAVY RAINFALL WILL FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TURNER
5 follow-up statements
421 WGUS65 KLKN 131105 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 405 AM PDT FRI JUL 13 2012 ...PERIODS OF HEAVY RAINFALL POSSIBLE ACROSS CENTRAL NEVADA TODAY THROUGH SATURDAY... .A STRONG SURGE OF MONSOON MOISTURE MAY TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST NYE AND WHITE PINE COUNTIES TODAY THROUGH SATURDAY. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE. NVZ035-041-140000- /O.CON.KLKN.FF.A.0001.120713T1800Z-120714T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER... CURRANT SUMMIT 405 AM PDT FRI JUL 13 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY. * FROM 11 AM PDT THIS MORNING THROUGH SATURDAY MORNING * A STRONG SURGE OF MONSOON MOISTURE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORMS THAT FORM WILL INTERACT WITH A VERY MOIST ATMOSPHERE TO PRODUCE LOCALLY EXCESSIVE AMOUNTS OF RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * LOCALLY HEAVY RAINFALL WILL FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LW
884 WGUS65 KLKN 131955 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 1255 PM PDT FRI JUL 13 2012 ...PERIODS OF HEAVY RAINFALL POSSIBLE ACROSS CENTRAL NEVADA TODAY THROUGH SATURDAY... .A STRONG SURGE OF MONSOON MOISTURE MAY TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST NYE AND WHITE PINE COUNTIES TODAY THROUGH SATURDAY. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE. NVZ035-041-141200- /O.EXT.KLKN.FF.A.0001.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER... CURRANT SUMMIT 1255 PM PDT FRI JUL 13 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY. * THROUGH SATURDAY EVENING * A STRONG SURGE OF MONSOON MOISTURE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORMS THAT FORM WILL INTERACT WITH A VERY MOIST ATMOSPHERE TO PRODUCE LOCALLY EXCESSIVE AMOUNTS OF RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * LOCALLY HEAVY RAINFALL WILL FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
058 WGUS65 KLKN 141040 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 340 AM PDT SAT JUL 14 2012 ...PERIODS OF HEAVY RAINFALL POSSIBLE ACROSS CENTRAL NEVADA TODAY... .A STRONG SURGE OF MONSOON MOISTURE MAY TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST NYE AND WHITE PINE COUNTIES TODAY THROUGH SATURDAY. SOME OF THESE STORMS MAY TRAIN ACROSS THE SAME AREA FOR AN EXTENDED PERIOD OF TIME AND PRODUCE LOCALLY HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE. NVZ035-041-150400- /O.CON.KLKN.FF.A.0001.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER... CURRANT SUMMIT 340 AM PDT SAT JUL 14 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY. * THROUGH THIS EVENING * A STRONG SURGE OF MONSOON MOISTURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORMS THAT FORMS WILL INTERACT WITH A VERY MOIST ATMOSPHERE TO PRODUCE LOCALLY EXCESSIVE AMOUNTS OF RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LW
656 WGUS65 KLKN 142159 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 259 PM PDT SAT JUL 14 2012 ...PERIODS OF HEAVY RAINFALL POSSIBLE ACROSS CENTRAL NEVADA THROUGH THIS EVENING... .MONSOON MOISTURE MAY TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST NYE AND WHITE PINE COUNTIES THROUGH THIS EVENING. SOME OF THESE STORMS MAY REMAIN STATIONARY ACROSS THE SAME AREA FOR AN EXTENDED TIME AND PRODUCE LOCALLY HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE. NVZ035-041-150400- /O.CON.KLKN.FF.A.0001.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER... CURRANT SUMMIT 259 PM PDT SAT JUL 14 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY. * UNTIL 9 PM PDT THIS EVENING * MONSOON MOISTURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. ANY THUNDERSTORM THAT FORMS WILL INTERACT WITH A VERY MOIST ATMOSPHERE TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. * LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND! DON'T DROWN! YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BB
878 WGUS65 KLKN 150144 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 644 PM PDT SAT JUL 14 2012 NVZ035-041-150245- /O.CAN.KLKN.FF.A.0001.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...DUCKWATER... CURRANT SUMMIT 644 PM PDT SAT JUL 14 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA HAS BEEN CANCELLED. THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA BUT SHOULD MOVE FAST ENOUGH TO LIMIT RAINFALL AT ANY ONE LOCATION...THUS REDUCING THE THREAT OF FLOODING. LOCALIZED PONDING OF WATER IS STILL POSSIBLE. $$ RCM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 11:03 AM PDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 12, 11:03 AM PDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1103 AM PDT THU JUL 12 2012 .SYNOPSIS...HOT AND DRY CONDITIONS CONTINUE ACROSS THE REGION THROUGH TODAY...WITH SCATTERED THUNDERSTORMS THROUGH THE EVENING HOURS OVER CENTRAL AND EASTERN NEVADA. HIGH TEMPERATURES COOL BY AROUND 10 DEGREES FRIDAY AS A SURGE OF MONSOON MOISTURE BRINGS INCREASING CLOUDS AND THUNDERSTORMS TO ALL OF CENTRAL AND MOST OF NORTHERN NEVADA. SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE WEEKEND. && .UPDATE...INCREASED THUNDERSTORM COVERAGE OVER EASTERN AND CENTRAL NEVADA TO SCATTERED...FROM ISOLATED...FOR TODAY. && .FIRE WEATHER...INCREASED THUNDERSTORM COVERAGE FROM ISOLATED TO SCATTERED COVERAGE ACROSS ZONES 454 455 457 AND 470 FOR TODAY. MAIN CONCERN IS EXPECTED TO BE THE CENTRAL NEVADA ZONES 454 AND 457 WHERE FUELS WILL BE RECEPTIVE TO STARTS...AND POSE THE GREATEST THREAT OF RAPID FIRE GROWTH. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE TWO ZONES. ZONES 455 AND 470 ARE EXPECTED TO HAVE CONTINUED HIGH IGNITION OR EFFICIENCY RATES WITH THE LIGHTNING STRIKES...HOWEVER AS EXPERIENCED YESTERDAY IN 455...NOT EXPECTING RAPID FIRE GROWTH AS FUELS HAVE A LITTLE MORE MOISTURE. AS SUCH...INCREASED THUNDERSTORM COVERAGE TO SCATTERED IN THESE TWO ZONES WITH LAL'S OF 6...BUT DID NOT ISSUE A HEADLINE. INITIAL ATTACK WILL BE THE MAIN ISSUE AS STARTS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED AT 215 AM / SYNOPSIS...ONE MORE OVER-THE-TOP HOT DAY TODAY BEFORE COOLER WEATHER ENCOMPASSES THE GREAT BASIN. TEMPERATURES WILL ONLY RISE INTO THE LOW 90S AFTER TODAY. THUNDERSTORMS CAN BE EXPECTED ACROSS MOST OF NORTHERN AND EAST CENTRAL NEVADA THROUGH EARLY NEXT WEEK. SHORT TERM...TODAY THROUGH FRIDAY. IR IMAGERY SHOWS A STRENGTHENING MOISTURE PUSH OVER SOUTHERN NEVADA WITH HIGHER CLOUD TOPS STRETCHING FROM NW OF LAS VEGAS NE THROUGH NORTHERN LINCOLN COUNTY. DEW POINTS HAVE INCREASED INTO THE 30S ACROSS NE NYE COUNTY AND WHITE PINE COUNTY. RADAR COVERAGE IS LIMITED AT BEST ON A GOOD DAY IN THE SOUTHERN LKN CWFA AND KLRX RADAR IS OUT OF SERVICE FOR A COUPLE DAYS. HOWEVER LIGHTNING SENSORS INDICATED STORMS INTRUDED INTO NORTHERN NYE COUNTY THROUGH 10 PM LAST EVENING BEFORE RETREATING A FEW MILES SOUTH OF THE FORECAST AREA. THE MODELS ARE IN EXCELLENT AGREEMENT THROUGH FRIDAY. DID NOT MAKE MANY CHANGES TO THE WEATHER PART OF THE FORECAST. HOWEVER WILL ADD SOME ISOLATED THUNDERSTORMS SOUTH OF HIGHWAY 50 FOR THIS MORNING WITH THE INITIAL MONSOON PUSH. THE PATTERN LOOKS SIMILAR TO WHAT THE MODELS HAVE BEEN PROGGING THE PAST FEW DAYS. INSTABILITY ACCOMPANYING THE MOIST FLOW ALOFT WILL TRIGGER THUNDERSTORM ACTIVITY ACROSS EASTERN NEVADA FOR THE NEXT COUPLE DAYS. THE EMPHASIS FOR TS DEVELOPMENT SHOULD BE ACROSS CENTRAL NEVADA. PW VALUES ARE FORECAST TO INCREASE TO ABOVE AN INCH ACROSS MUCH OF THE GREAT BASIN NOW...UP FROM PREVIOUS MODEL RUNS. HUMBOLDT COUNTY WILL REMAIN 0.8 INCHES PW OR BELOW...SO THE FAR WESTERN ZONES MAY TEND TO BE AFFECTED BY DRY TS. HOWEVER EAST CENTRAL NEVADA WILL BE VERY WET BY FRIDAY AND RESULT COULD BE MORE TOWARDS RAIN AND ISOLATED TS DUE TO ABUNDANT CLOUDS. LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS IN GOOD AGREEMENT WITH SIGNIFICANT SURGE OF MONSOON MOISTURE MOVING THROUGH THE REGION FRIDAY NIGHT THROUGH SUNDAY WITH PW'S NEAR OR ABOVE ONE INCH...ALSO UNSTABLE AIR-MASS WITH LI'S -1 TO -4 OVER MOST OF THE CWA...SO THUNDERSTORMS A GOOD BET ESPECIALLY IN THE AFTERNOON AND EVENING HOURS WITH A FEW STORMS LINGERING INTO THE OVERNIGHT HOURS...THIS WILL BRING SOME MUCH NEEDED RAINFALL TO MOST OF THE REGION WITH SOME AREAS SEEING QUICK BURSTS OF HEAVY RAIN WHICH COULD POSSIBLY LEAD TO FLASH FLOODING. MODELS SHOW A 500MB LOW OVER OREGON LIFTING NORTHEAST ON SUNDAY WHICH WILL INCREASE SOUTHWESTERLY UPPER LEVEL FLOW OVER THE GREAT BASIN AND WILL PUSH SOME OF THE MOISTURE TO THE EAST...BUT ANOTHER LOW WILL MOVE SOUTH INTO WASHINGTON STATE ON MONDAY WHICH WILL CAUSE THE UPPER FLOW TO BECOME A LITTLE MORE SOUTHERLY WHICH WILL KEEP SOME MONSOON MOISTURE OVER THE EASTERN HALF OF NEVADA WITH PW'S AROUND 75 TO .90 OVER MOST OF THE CWA. THIS COMBINED WITH LI'S NEAR -2 WILL SUPPORT AFTERNOON AND EVENING THUNDERSTORMS WITH SOME ISOLATED RAIN SHOWERS IN THE OVERNIGHT HOURS ON SUNDAY AND MONDAY. BY TUESDAY THE AIR-MASS OVER THE GREAT BASIN WILL DRY ENOUGH FOR MAINLY DRY THUNDERSTORMS...BUT A FEW WET STORMS STILL POSSIBLE OVER THE HIGHER TERRAIN IN EASTERN NEVADA. MODELS START TO DIVERGE A BIT BY WEDNESDAY AS THE GFS KEEPS THE LOW STATIONARY OVER WASHINGTON STATE WITH HEIGHTS RISING OVER THE CWA AS A HIGH BUILDS FROM THE SOUTHWEST...WHILE THE EC IS MORE PROGRESSIVE AND PUSHES THE LOW INTO NORTHERN IDAHO ON THURSDAY...REGARDLESS OF THESE SOLUTIONS BOTH MODELS ADVERTISE ISOLATED DRY THUNDERSTORMS IN THE NORTHEASTERN PORTIONS OF NEVADA AND A FEW STORMS NEAR GREAT BASIN NATIONAL PARK. OTHERWISE HIGH TEMPERATURES WILL BE CLOSER TO NORMAL IN THE 80S AND 90S THROUGH MOST OF THE PERIOD WITH A GRADUAL WARMING TREND STARTING EARLY NEXT WEEK. AVIATION...VFR CONDITIONS CAN BE EXPECTED AT KWMC KEKO KELY AND KTPH THROUGH FRIDAY MORNING. THUNDERSTORMS WILL TEND TO BE WET ACROSS EASTERN NEVADA...KEKO AND KELY MAY BE AFFECTED. FIRE WEATHER...THUNDERSTORMS ARE EXPECTED ACROSS MOST ZONES TODAY AND WILL EXPAND WEST TO ENCOMPASS ALL ZONES FRIDAY. A LOW PRESSURE SYSTEM WILL PUSH THE MONSOON FLOW A LITTLE EASTWARD FOR THE WEEKEND AS TEMPERATURES COOL DOWN ABOUT 10 DEGREES. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ZONES 468 454 AND 457 FOR SCATTERED DRY THUNDERSTORMS. STORMS MAY TRANSITION TO WET OR A MIX OF WET AND DRY BY THE LATE THIS AFTERNOON OR EVENING. EASTERN PORTIONS OF 457 MAY LEAN WET FRIDAY MORNING HOWEVER AS MOISTURE IS CONSIDERABLY HIGHER IN EASTERN 457 VERSES THE WEST. MOISTURE CONTINUES TO SURGE UP FROM THE SOUTH INTO THE WEEKEND...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE OVER MUCH OF THE REGION. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 96
Hazardous weather outlook, Jul 12, 2:41 AM PDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 241 AM PDT THU JUL 12 2012 NVZ030-031-033>041-130945- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 241 AM PDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A MONSOON FLOW OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM COVERAGE BEGINNING TODAY. THUNDERSTORMS WILL BE A MIX OF WET AND DRY TODAY UNTIL THE FLOW GETS ESTABLISHED. AFTERNOON TEMPERATURES WILL AGAIN REACH TO AROUND 100 DEGREES IN MANY LOCATIONS. LOW TEMPERATURES WILL BE VERY MILD...BOTTOMING OUT AROUND 60 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG SURGE OF MONSOON MOISTURE IS EXPECTED ACROSS CENTRAL AND EASTERN NEVADA FRIDAY AND SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NYE...EUREKA...WHITE PINE AND ELKO COUNTIES WHERE LOCALLY HEAVY RAIN IS LIKELY. THE STRONGEST THUNDERSTORMS MAY PRODUCE FLASH FLOODING ACROSS CENTRAL AND EASTERN NEVADA FRIDAY AND SATURDAY. ON THE WESTERN EDGE OF THIS MOISTURE SURGE...MANY THUNDERSTORMS WILL BE DRY...PRODUCING CLOUD TO GROUND LIGHTNING BUT LITTLE RAINFALL. ADDITIONAL FIRE IGNITIONS ARE LIKELY IN THESE AREAS...INCLUDING EASTERN HUMBOLDT...LANDER...AND WESTERN NYE COUNTIES. IF A NEW FIRE START IS WITNESSED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:01 AM PDT | Red Flag Warning | LKN | 11 hr | |
| Jul 12, 1:25 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 12, 1:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 12, 2:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 12, 3:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 12, 3:17 PM PDT | Special Weather Statement | LKN | 28 min | |
| Jul 12, 3:27 PM PDT | Red Flag Warning | LKN | 27 hr | |
| Jul 12, 3:54 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 12, 4:29 PM PDT | Special Weather Statement | LKN | White Pine | 46 min |
Nearby
Flash Flood Watches in Nevada, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.